MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK POWER DRIVER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK POWER DRIVER; BIOPSY INSTRUMENT
Model Number TKDRIVER
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 05/2028).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a bone biopsy procedure, device allegedly had mechanical jam.There was no reported injury.
 
Additional Manufacturer Narrative
H10: manufcaturing review: the device history records were requested and reviewed.The lot met all release criteria and no manufacturing related issues were identified.Investigation summary: one trek power driver was received for evaluation.Product packaging and label were returned and product information was verified with tw.The device appeared to have residue on the variable speed trigger.No visual anomalies were noted to the device.During functional testing, the trigger was pulled and it was noted that the motor continues to rotate after releasing the trigger.The device was then disassembled by removing the trigger seal.It was noted that no silicone was observed within the trigger seal.The trigger was pulled once more and it was noted the motor brake engaged properly.Also, an electronic video was provided and reviewed.The video is approximately 00:05 minutes long.The video shows one trek power driver laying on a flat surface.The trek power driver trigger and hex head are visible.The user is seen depressing the trigger and the hex head begins to rotate.The user is seen releasing the trigger yet the hex head continues to rotate.A second attempt is initiated by the user, the user depressing the trigger and the hex head begins to rotate.The user releasing the trigger yet again the hex head continues to rotate.Therefore, based on the video review and returned sample evalaution, the investigation is confirmed for the reported mechanical jam as the trek power driver hex head continued to rotate after release of the trigger.The definitive root cause for the reported mechanical jam (trek power driver hex head continued to rotate after release of the trigger) was due no silicone within the trigger seal.Labeling review: the labeling/packaging review was not required as the reported event is not associated with a labeling, packaging, or use related issue.H10: d4 (expiration date: 05/2028), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TREK POWER DRIVER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17339977
Report Number2020394-2023-00527
Device Sequence Number20558688
Product Code KNW
UDI-Device Identifier00801741201356
UDI-Public(01)00801741201356
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTKDRIVER
Device Catalogue NumberTKDRIVER
Device Lot Number0001511235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown